Alert archive / West Virginia / River Flood Warnings in 2008
River Flood Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Jun 5, 2008, 4:36 AM EDT for Harrison County, West Virginia. It took effect at Jun 5, 2008, 5:25 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 4:36 AM EDT (08:36 UTC)
- In effect from
- Jun 5, 2008, 5:25 AM EDT
- Expired
- Jun 5, 2008, 2:16 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork River near Clarksburg (CLKW2).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03058975, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRLX 050836 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 436 AM EDT THU JUN 05 2008 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS WEST FORK RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. MINOR RIVER FLOODING IS EXPECTED ALONG THE WEST FORK RIVER IN CLARKSBURG THIS MORNING. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. THE NEXT STATEMENT WILL BE ISSUED NOON OR SOONER IF CONDITIONS CHANGE. WVC033-051822- /O.NEW.KRLX.FL.W.0009.080605T0925Z-080605T1822Z/ /CLKW2.1.ER.080605T0925Z.080605T1200Z.080605T1222Z.NO/ 436 AM EDT THU JUN 05 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * RIVER FLOOD WARNING FOR THE WEST FORK RIVER NEAR CLARKSBURG. * UNTIL THIS AFTERNOON * AT 4 AM THURSDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ONLY SLIGHTLY...AND CREST JUST OVER THE 14 FOOT FLOOD STAGE EARLY THIS MORNING. THE RIVER IS THEN FORECAST TO RECEDE BELOW FLOOD STAGE BY MIDDAY. THE RIVER LEVEL WILL CONTINUE TO LOWER THIS AFTERNOON. * AT STAGES NEAR 14 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. LIBERY AVENUE STARTS TO FLOOD. $$ KTB
4 follow-up statements
000 WGUS81 KRLX 051139 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 739 AM EDT THU JUN 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS.... NEAR CLARKSBURG... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF CONDITIONS CHANGE. WVC033-051739- /O.EXT.KRLX.FL.W.0009.000000T0000Z-080605T2225Z/ /CLKW2.1.ER.080605T0841Z.080605T1100Z.080605T1625Z.NO/ 739 AM EDT THU JUN 05 2008 ...THE RIVER FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 7 AM THURSDAY THE STAGE WAS 14.2 FEET * MINOR RIVER FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER IS NEAR CREST AND SHOULD BE CRESTING BETWEEN 14 AND 14.5 FEET THIS MORNING. THE RIVER WILL BEGIN TO RECEDE THIS AFTERNOON. * AT STAGES NEAR 14 FEET...WATER STARTS TO ENTER SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. LIBERY AVENUE STARTS TO FLOOD. $$ KTB
000 WGUS81 KRLX 051511 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1111 AM EDT THU JUN 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER...AT GLENVILLE...AT GRANTSVILLE...AT ELIZABETH...AND THE WEST FORK RIVER...NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER... HARRISON...WIRT...WOOD. THE LITTLE KANAWHA RIVER AT GLENVILLE HAS CRESTED AND THE CREST WILL CONTINUE DOWN RIVER TO GRANTSVILLE THIS AFTERNOON AND ELIZABETH EARLY THIS EVENING. THE WEST FORK RIVER NEAR CLARKSBURG HAS CRESTED AND WILL CONTINUE TO FALL THIS AFTERNOON. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF CONDITIONS CHANGE. WVC013-021-052111- /O.EXT.KRLX.FL.W.0006.000000T0000Z-080606T0941Z/ /GLEW2.3.ER.080605T0009Z.080605T1300Z.080606T0341Z.NO/ 1111 AM EDT THU JUN 05 2008 ...FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * AT 10 AM THURSDAY THE STAGE WAS 32 FEET. * MAJOR FLOODING IS OCCURRING. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. THE CREST WAS 32.16 FEET AT 9 AM THIS MORNING. * AT STAGES NEAR 32 FEET...MAJOR FLOODING OF ENTIRE TOWN AND ROADS ALONG THE RIVER. * A CREST NEAR 32 FEET COMPARES TO A PREVIOUS CREST OF 31.3 FEET ON FEBRUARY 2000. THE RECORD CREST FOR GLENVILLE WAS 36.46 FEET IN NOVEMBER 1985. $$ WVC013-105-052111- /O.CON.KRLX.FL.W.0007.000000T0000Z-080606T1000Z/ /GRTW2.3.ER.080605T1730Z.080605T1800Z.080606T0400Z.NO/ 1111 AM EDT THU JUN 05 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * AT 10 AM THURSDAY THE ESTIMATED STAGE WAS NEAR 39.2 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 36 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 40.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * AT STAGES NEAR 40 FEET...HOMES AND BUSINESSES ALONG NORTH RIVER STREET AND MAIN STREET START TO FLOOD. LOW SPOTS ALONG ROUTE 5 ARE FLOODED. * A CREST NEAR 40.6 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ SIKORA WVC105-107-052111- /O.EXT.KRLX.FL.W.0008.080605T2145Z-080606T1300Z/ /ELZW2.1.ER.080605T2145Z.080606T0000Z.080606T0700Z.NO/ 1111 AM EDT THU JUN 05 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT ELIZABETH. * AT 7 AM THURSDAY THE STAGE WAS 29.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON. THEN CONTINUE TO RISE TO NEAR 37.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY. * AT STAGES NEAR 38 FEET...HOMES ALONG THE RIVER AND ALONG 35 OVER 17 SNODGRASS ROAD START TO FLOOD. LOW SECTIONS NEAR THE RIVER AND AROUND ELIZABETH AND PALESTINE START TO FLOOD. * A CREST NEAR 37.2 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24 2003. $$ WVC033-052111- /O.EXT.KRLX.FL.W.0009.000000T0000Z-080606T0010Z/ /CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1810Z.NO/ 1111 AM EDT THU JUN 05 2008 ...FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 10 AM THURSDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. THE CREST WAS 14.29 FEET AT 9 AM THIS MORNING. * AT STAGES NEAR 14.0 FEET...WATER AFFECTS SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. CONDITIONS WILL IMPROVE AS THE RIVER FALLS THIS AFTERNOON. * A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$
000 WGUS81 KRLX 051515 CCA FLSRLX FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1111 AM EDT THU JUN 05 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER...AT GLENVILLE...AT GRANTSVILLE...AT ELIZABETH...AND THE WEST FORK RIVER...NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER... HARRISON...WIRT...WOOD. THE LITTLE KANAWHA RIVER AT GLENVILLE HAS CRESTED AND THE CREST WILL CONTINUE DOWN RIVER TO GRANTSVILLE THIS AFTERNOON AND ELIZABETH EARLY THIS EVENING. THE WEST FORK RIVER NEAR CLARKSBURG HAS CRESTED AND WILL CONTINUE TO FALL THIS AFTERNOON. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF CONDITIONS CHANGE. WVC013-021-052111- /O.EXT.KRLX.FL.W.0006.000000T0000Z-080606T0941Z/ /GLEW2.3.ER.080605T0009Z.080605T1300Z.080606T0341Z.NO/ 1111 AM EDT THU JUN 05 2008 ...FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * AT 10 AM THURSDAY THE STAGE WAS 32 FEET. * MAJOR FLOODING IS OCCURRING. * FLOOD STAGE IS 23 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. THE CREST WAS 32.16 FEET AT 9 AM THIS MORNING. * AT STAGES NEAR 32 FEET...MAJOR FLOODING OF ENTIRE TOWN AND ROADS ALONG THE RIVER. * A CREST NEAR 32 FEET COMPARES TO A PREVIOUS CREST OF 31.3 FEET ON FEBRUARY 2000. THE RECORD CREST FOR GLENVILLE WAS 36.46 FEET IN NOVEMBER 1985. $$ WVC013-105-052111- /O.CON.KRLX.FL.W.0007.000000T0000Z-080606T1000Z/ /GRTW2.3.ER.080605T1730Z.080605T1800Z.080606T0400Z.NO/ 1111 AM EDT THU JUN 05 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * AT 10 AM THURSDAY THE ESTIMATED STAGE WAS NEAR 39.2 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 36 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 40.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * AT STAGES NEAR 40 FEET...HOMES AND BUSINESSES ALONG NORTH RIVER STREET AND MAIN STREET START TO FLOOD. LOW SPOTS ALONG ROUTE 5 ARE FLOODED. * A CREST NEAR 40.6 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ WVC105-107-052111- /O.EXT.KRLX.FL.W.0008.080605T2145Z-080606T1300Z/ /ELZW2.1.ER.080605T2145Z.080606T0000Z.080606T0700Z.NO/ 1111 AM EDT THU JUN 05 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT ELIZABETH. * AT 7 AM THURSDAY THE STAGE WAS 29.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON. THEN CONTINUE TO RISE TO NEAR 37.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY. * AT STAGES NEAR 38 FEET...HOMES ALONG THE RIVER AND ALONG 35 OVER 17 SNODGRASS ROAD START TO FLOOD. LOW SECTIONS NEAR THE RIVER AND AROUND ELIZABETH AND PALESTINE START TO FLOOD. * A CREST NEAR 37.2 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON FEBRUARY 24 2003. $$ WVC033-052111- /O.EXT.KRLX.FL.W.0009.000000T0000Z-080606T0010Z/ /CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1810Z.NO/ 1111 AM EDT THU JUN 05 2008 ...FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 10 AM THURSDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. THE CREST WAS 14.29 FEET AT 9 AM THIS MORNING. * AT STAGES NEAR 14.0 FEET...WATER AFFECTS SOME HOMES, ALONG THE LOW SECTIONS NEAR THE RIVER. CONDITIONS WILL IMPROVE AS THE RIVER FALLS THIS AFTERNOON. * A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$ SIKORA
000 WGUS81 KRLX 051816 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 216 PM EDT THU JUN 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...WEST FORK RIVER. NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. THE RIVER HAS CRESTED AND IS BELOW FLOOD STAGE. THE RIVER WILL CONTINUE TO FALL THE REST OF THIS AFTERNOON. FLOODING PROBLEMS WILL CONTINUE TO EASE AND DECREASE AS THE RIVER RECEDES THIS AFTERNOON. THIS WILL BE THE LAST STATEMENT...UNLESS CONDITIONS CHANGE. WVC033-051846- /O.CAN.KRLX.FL.W.0009.000000T0000Z-080606T0000Z/ /CLKW2.1.ER.080605T0841Z.080605T1800Z.080605T1800Z.NO/ 216 PM EDT THU JUN 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 1 PM THURSDAY THE STAGE WAS 13.6 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 11 AM THURSDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY FRIDAY MORNING. * THE RIVER CRESTED AT 14.29 FEET AT 9 AM THURSDAY MORNING. * THERE WILL STILL BE SOME MINOR WATER PROBLEMS...BUT THEY WILL LESSEN AS THE RIVER RECEDES THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:50 AM EDT, 46 minutes earlier.
Area forecast discussion, Jun 5, 3:50 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT THU JUN 5 2008 .SYNOPSIS... STRONG HIGH PRESSURE SETS UP A VERY WARM PATTERN MORE TYPICAL OF MIDSUMMER FOR THE NEXT SEVERAL DAYS. A VERY WEAK WAVE WILL ATTEMPT TO PENETRATE THE AREA SATURDAY...BUT THE HIGH WILL REMAIN DOMINANT. && .NEAR TERM /THROUGH FRIDAY/... THANKFULLY...RAINFALL HAS ENDED. SIMPLY HAVE SOME PATCHES OF MID DECK CLOUDS FLOATING BY. CONVECTION OVER IN/IL/PA BEING HELD OFF TO THE NORTH BY THE DEVELOPING H500 RIDGE. WITH THE END OF THE RAIN...FLOOD WATCH WILL BE ALLOWED TO FADE AWAY AT 4 AM. THE HEIGHTS KEEP RIGHT ON RISING THROUGH THE NEXT 24 HOURS...REACHING AROUND 592 DM BY 12Z FRIDAY. THIS KEEPS ANY ORGANIZED PRECIPITATION AT BAY. TRICKY PART BECOMES FIGURING OUT WHERE ISOLATED CONVECTION WILL FIRE DURING THE AFTERNOON...IF ANY. PLENTY OF INSTABILITY AVAILABLE...WITH MUCH OF THE AREA GETTING LI VALUES OF -6/-7 AND CAPES AT OR ABOVE 2000 J/KG. PW VALUES OF 1.4-1.6 INDICATE SOME MOISTURE IS AVAILABLE. UNDER THE RIDGE OF COURSE...LIFT IS LACKING...WHICH WILL LIKELY PREVENT ANY WIDESPREAD AFTERNOON OUTBREAKS. BELIEVE WE WILL SEE INITIATION IN THE MOUNTAINS FIRST...DUE TO ELEVATED HEAT SOURCE EFFECT. MORE ISOLATED COVERAGE WILL BE SEEN WEST OF THE MOUNTAINS. WHATEVER DOES FORM WILL BE WET...TALL...AND SLOW MOVING. THINK AREAS WEST OF OHIO RIVER LEAST LIKELY TO SEE CONVECTION...WITH A BIT MORE CIN POTENTIAL IN BUFKIT SOUNDINGS. KEPT AFTERNOON HIGH TEMPERATURES AT OR BELOW THE COOLER SIDE OF MOS NUMBERS...DUE TO RECENT RAINFALL IMPEDING HEATING SOMEWHAT. WHATEVER CONVECTION FIRES WILL BE GONE BY 03Z...AND CU WILL ALSO FADE AWAY. WITH WINDS GOING CALM...LOOKS LIKE ANOTHER GOOD VALLEY FOG SETUP. OVERNIGHT LOWS ARE A ROUGH MAV/MET BLEND. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THERE IS NOT MUCH FOR THE MODELS TO DISAGREE ON...WHEN YOUR MAIN WEATHER FEATURE IS A LARGE DOMINANT UPPER HIGH MORE TYPICAL OF MIDSUMMER. THE SPREAD FOR GFS ENSEMBLE NUMBERS FOR HIGH AND LOW TEMPERATURES THROUGHOUT BOTH THE SHORT TERM AND EXTENDED...HAS A STANDARD DEVIATION OF ZERO TO ONE. WITH 1000-500MB THICKNESSES IN THE MID TO UPPER 570S DECAMETERS RANGE...PATTERN IN A NUTSHELL IS ROUGHLY 10 TO 15 DEGREES ABOVE NORMAL FOR TEMPERATURES...AND MOSTLY DRY. I INCLUDED SLIGHT CHANCE FOR POP UP DIURNAL THUNDERSTORMS EACH AFTERNOON IN THE HIGHEST TERRAIN...BUT MOST OF THE CWA WILL BE TOO STRONGLY CAPPED FOR RAIN. ONE THING TO MENTION...WITH VERY WEAK UPPER FLOW...THE FEW STORMS THAT DO MANAGE TO DEVELOP WILL BE SLOW MOVING. WITH MAIN AXIS OF BROAD RIDGE RUNNING JUST EAST OF THE APPALACHIAN SPINE...NORTHWEST CWA IS ON THE VERY OUTER PERIPHERY OF SOUTHWEST FLOW. ONE FEATURE TO WATCH...IS A WAVE THAT RUNS THROUGH THE SOUTHWEST FLOW OVER THE MIDWEST TO GREAT LAKES ON SATURDAY. UPPER HIGH WILL BE TOO STRONG TO ALLOW MUCH OF AN IMPACT BY WHATEVER VESTIGE OF THE WAVE THAT MANAGES TO SKIM THE AREA. THUS...I LIMITED CHANCE OF THUNDER TO SLIGHT IN THE NORTHWEST ON SATURDAY...AND ONLY HAD A NOMINAL INCREASE IN CLOUDS COMPARED TO OTHER DAYS IN THE SHORT TERM. FORECAST TEMPERATURES ARE A MAV/MET BLEND FOR HIGH TEMPERATURES...WITH VERY MINOR TWEAKS DOWN LOCATIONS THAT HAVE SEEN A LOT OF RAIN THE LAST FEW DAYS /WET GROUND WILL DAMPEN DIURNAL RANGE/. LOW TEMPERATURES LEAN HARDER ON THE MILDER MET GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD. USED DIURNAL TOOL TO DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON. OTHERWISE DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES NOT SHOW ANY FEATURE NEARBY THEN. DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT. THERE SHOULD NOT BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER MEX/CLIMO. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... UPPER LEVEL RIDGE IS STARTING TO BUILD. SIGNIFICANT PRECIP IS LONG GONE. MAINLY JUST PATCHES OF MID CLOUDS AROUND DURING THE OVERNIGHT HOURS. ONCE CLOUDS CLEAR...EXPECT IFR OR WORSE FOG PRETTY MUCH AT ANY LOCATION THAT RECEIVED RAIN TODAY. FOG WILL LIFT BY 13/14Z...WITH SCT-BKN CU EXPECTED DURING THE AFTERNOON. CANNOT RULE OUT AN ISOLATED STORM IN THE MOUNTAINS OR JUST WEST OF THEM TODAY...BUT DID NOT INCLUDE IN TAFS AT THIS TIME. SKIES WILL CLEAR AFTER 00Z AS STORMS/CLOUDS COLLAPSE WITH LOSS OF HEATING. AVIATION OUTLOOK /AFTER 06Z FRIDAY/... IFR IN FOG POSSIBLE THURSDAY NIGHT/FRIDAY MORNING. && .HYDROLOGY... SIGNIFICANT RIVER FLOODING FORECAST ALONG THE LITTLE KANAWHA RIVER. EXPECTED CREST IN GLENVILLE BETWEEN DAWN AND NOON. STORES IN GLENVILLE NEAR THE BRIDGE ARE BEING AFFECTED. SEE THE LATEST RIVER FLOOD STATEMENTS...CRWFLSRLX. HAVE INCLUDED SOME HISTORIC DATA IN THE STATEMENTS. ALSO HAVE BEEN MONITORING THE WEST FORK RIVER AT CLARKSBURG AND THE TYGART VALLEY RIVER AT BELINGTON AND PHILIPPI DURING THE GRAVEYARD SHIFT. CREST ARE EXPECTED TO BE AROUND FLOOD STAGE SO MAY BE POSTING EITHER A RIVER FLOOD ADVISORY OR A MINOR RIVER FLOOD WARNING DEPENDING ON LATEST TRENDS. THE RIVER GAUGE AT GRANTSVILLE IS NOT WORKING CORRECTLY...SO BE VERY CAUTIOUS OF USING AN AUTOMATIC PLOTS OF THE CURRENT RIVER LEVEL AT GRANTSVILLE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/MDP NEAR TERM...CL SHORT TERM...MDP LONG TERM...TRM AVIATION...CL HYDROLOGY...KTB
Hazardous weather outlook, Jun 4, 7:51 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 751 PM EDT WED JUN 4 2008 OHZ066-067-076-WVZ010-011-060000- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER- 751 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-WVZ005-006-013>015-025-026-035-036-060000- GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- LOGAN-BOONE-RALEIGH-FAYETTE- 751 PM EDT WED JUN 4 2008 ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-033-034-060000- DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING- 751 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-083>087-WVZ007>009-016>020-027>032-037>040-046-047-060000- ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV- WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 751 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 4:27 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD JACKSON 39.05N 82.63W
06/04/2008 JACKSON OH LAW ENFORCEMENT
NUMEROUS ROADS CLOSED COUNTY WIDE.
0900 PM FLOOD HARRISONVILLE 39.12N 82.13W
06/04/2008 MEIGS OH LAW ENFORCEMENT
NUMEROUS ROADS CLOSED ACROSS COUNTY.
0900 PM FLOOD GALLIA 38.83N 82.52W
06/04/2008 GALLIA OH LAW ENFORCEMENT
NUMEROUS ROADS CLOSED COUNTY WIDE.
&&
JVICTORYThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:20 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam | 55 min |
| Jun 4, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis, Upshur | 31 min |
| Jun 4, 8:56 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Ritchie, Wirt, Wood | 49 min |
| Jun 4, 9:20 PM EDT | Areal Flood Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Ritchie, Upshur and 3 more | 6 hr |
| Jun 4, 9:41 PM EDT | River Flood Warning | RLX | Calhoun, Wirt | 36 hr |
| Jun 4, 9:41 PM EDT | River Flood Warning | RLX | Wirt, Wood | 23 hr |
| Jun 5, 5:37 AM EDT | River Flood Advisory | RLX | Barbour | 10 hr |
| Jun 5, 5:37 AM EDT | River Flood Advisory | RLX | Barbour | 10 hr |
| Jun 5, 7:55 AM EDT | River Flood Advisory | RLX | Upshur | 15 hr |
Nearby
River Flood Warnings in West Virginia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.